Alert archive / New York / Freeze Warnings in 2012
Freeze Warning 5, NWS Albany, NY
NWS Albany, NY issued this freeze warning at Apr 28, 2012, 10:04 AM EDT for 4 states. It took effect at Apr 28, 2012, 11:00 PM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2012, 10:04 AM EDT (14:04 UTC)
- In effect from
- Apr 28, 2012, 11:00 PM EDT
- Expired
- Apr 29, 2012, 8:13 AM EDT
- In force
- 9 hr
- Issued by
- NWS Albany, NY
Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Albany County, NY, Columbia County, NY, Dutchess County, NY, Fulton County, NY, Greene County, NY, Herkimer County, NY, Montgomery County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Schoharie County, NY, Ulster County, NY, Warren County, NY, Washington County, NY, Bennington County, VT, Windham County, VT
The radar
The Albany radar (KENX), 23 km from the middle of the area, began a volume at 14:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 2.1 hours before the alert went out and 1 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1370 m above ground
- 0-6 km bulk shear
- 99 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
499 WWUS71 KALY 281404 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 1004 AM EDT SAT APR 28 2012 CTZ001-013-MAZ001-025-NYZ038>041-043-047>054-058>061-063>066-083- 084-VTZ013-015-282215- /O.NEW.KALY.FZ.W.0005.120429T0300Z-120429T1400Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- NORTHERN SARATOGA-NORTHERN WASHINGTON-SCHOHARIE- WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER- EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA- EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS- EASTERN DUTCHESS-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ILION...HERKIMER...LITTLE FALLS...MOHAWK... FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM... WELLSVILLE...SARATOGA SPRINGS...WHITEHALL...GRANVILLE... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON... PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA... MILLERTON...GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS... FORT EDWARD...CAMBRIDGE...GREENWICH...BENNINGTON...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 1004 AM EDT SAT APR 28 2012 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EDT SUNDAY. * LOCATIONS...GREATER CAPITAL REGION...SARATOGA SPRINGS AND GLENS FALLS AREAS...MOHAWK AND SCHOHARIE VALLEYS...EASTERN CATSKILLS...MID HUDSON VALLEY...TACONICS...BERKSHIRES...LITCHFIELD HILLS...AND BENNINGTON AND EASTERN WINDHAM COUNTIES IN SOUTHERN VERMONT. * HAZARDS...A WIDESPREAD HARD FREEZE THAT WILL CAUSE HARM TO VEGETATION. * TEMPERATURES...FALLING INTO THE MIDDLE TO UPPER 20S BY LATE TONIGHT. * TIMING...TONIGHT THROUGH MID MORNING SUNDAY. * IMPACTS...ANY SENSITIVE VEGETATION WILL BE VULNERABLE TO DAMAGE FROM BELOW FREEZING TEMPERATURES. AS THE WIND DIES DOWN LATER TONIGHT...WIDESPREAD FROST FORMATION WILL OCCUR AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ FRUGIS
4 follow-up statements
322 WWUS71 KALY 281949 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 349 PM EDT SAT APR 28 2012 CTZ001-013-MAZ001-025-NYZ038>041-043-047>054-058>061-063>066-083- 084-VTZ013-015-290900- /O.CON.KALY.FZ.W.0005.120429T0300Z-120429T1400Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- NORTHERN SARATOGA-NORTHERN WASHINGTON-SCHOHARIE- WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER- EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA- EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS- EASTERN DUTCHESS-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ILION...HERKIMER...LITTLE FALLS...MOHAWK... FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM... WELLSVILLE...SARATOGA SPRINGS...WHITEHALL...GRANVILLE... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON... PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA... MILLERTON...GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS... FORT EDWARD...CAMBRIDGE...GREENWICH...BENNINGTON...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 349 PM EDT SAT APR 28 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EDT SUNDAY... * LOCATIONS...GREATER CAPITAL REGION...SARATOGA SPRINGS AND GLENS FALLS AREAS...MOHAWK AND SCHOHARIE VALLEYS...EASTERN CATSKILLS...MID HUDSON VALLEY...TACONICS...BERKSHIRES... LITCHFIELD HILLS...AND BENNINGTON AND EASTERN WINDHAM COUNTIES IN SOUTHERN VERMONT. * HAZARDS...A WIDESPREAD HARD FREEZE THAT WILL CAUSE HARM TO VEGETATION. * TEMPERATURES...FALLING INTO THE MIDDLE TO UPPER 20S BY LATE TONIGHT. * TIMING...TONIGHT THROUGH MID MORNING SUNDAY. * IMPACTS...ANY SENSITIVE VEGETATION WILL BE VULNERABLE TO DAMAGE FROM BELOW FREEZING TEMPERATURES. AS THE WIND DIES DOWN LATER TONIGHT...WIDESPREAD FROST FORMATION WILL OCCUR AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
496 WWUS71 KALY 290529 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 129 AM EDT SUN APR 29 2012 CTZ001-013-MAZ001-025-NYZ038>041-043-047>054-058>061-063>066-083- 084-VTZ013-015-291400- /O.CON.KALY.FZ.W.0005.000000T0000Z-120429T1400Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- NORTHERN SARATOGA-NORTHERN WASHINGTON-SCHOHARIE- WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER- EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA- EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS- EASTERN DUTCHESS-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ILION...HERKIMER...LITTLE FALLS...MOHAWK... FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM... WELLSVILLE...SARATOGA SPRINGS...WHITEHALL...GRANVILLE... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON... PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA... MILLERTON...GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS... FORT EDWARD...CAMBRIDGE...GREENWICH...BENNINGTON...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 129 AM EDT SUN APR 29 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * LOCATIONS...GREATER CAPITAL REGION...SARATOGA SPRINGS AND GLENS FALLS AREAS...MOHAWK AND SCHOHARIE VALLEYS...EASTERN CATSKILLS...MID HUDSON VALLEY...TACONICS...BERKSHIRES... LITCHFIELD HILLS...AND BENNINGTON AND EASTERN WINDHAM COUNTIES IN SOUTHERN VERMONT. * HAZARDS...A WIDESPREAD FREEZE THAT WILL CAUSE HARM TO VEGETATION. * TEMPERATURES...IN THE 20S TO AROUND 30 DEGREES. * TIMING...SUNDAY MORNING. ANOTHER FREEZE WARNING WILL NECESSARY TONIGHT. * IMPACTS...ANY SENSITIVE VEGETATION WILL BE VULNERABLE TO DAMAGE FROM BELOW FREEZING TEMPERATURES. AS THE WIND DIES DOWN LATER TONIGHT...WIDESPREAD FROST FORMATION WILL OCCUR AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
297 WWUS71 KALY 290533 CCA NPWALY URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE ALBANY NY 132 AM EDT SUN APR 29 2012 CTZ001-013-MAZ001-025-NYZ038>041-043-047>054-058>061-063>066-083- 084-VTZ013-015-291400- /O.COR.KALY.FZ.W.0005.000000T0000Z-120429T1400Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- NORTHERN SARATOGA-NORTHERN WASHINGTON-SCHOHARIE- WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER- EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA- EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS- EASTERN DUTCHESS-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ILION...HERKIMER...LITTLE FALLS...MOHAWK... FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM... WELLSVILLE...SARATOGA SPRINGS...WHITEHALL...GRANVILLE... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON... PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA... MILLERTON...GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS... FORT EDWARD...CAMBRIDGE...GREENWICH...BENNINGTON...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 132 AM EDT SUN APR 29 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * LOCATIONS...GREATER CAPITAL REGION...SARATOGA SPRINGS AND GLENS FALLS AREAS...MOHAWK AND SCHOHARIE VALLEYS...EASTERN CATSKILLS...MID HUDSON VALLEY...TACONICS...BERKSHIRES... LITCHFIELD HILLS...AND BENNINGTON AND EASTERN WINDHAM COUNTIES IN SOUTHERN VERMONT. * HAZARDS...A WIDESPREAD FREEZE THAT WILL CAUSE HARM TO VEGETATION. * TEMPERATURES...IN THE 20S TO AROUND 30 DEGREES. * TIMING...SUNDAY MORNING. ANOTHER FREEZE WARNING WILL BE NECESSARY TONIGHT. * IMPACTS...ANY SENSITIVE VEGETATION WILL BE VULNERABLE TO DAMAGE FROM BELOW FREEZING TEMPERATURES. AS THE WIND DIES DOWN LATER TONIGHT...WIDESPREAD FROST FORMATION WILL OCCUR AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
048 WWUS71 KALY 291213 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 813 AM EDT SUN APR 29 2012 CTZ001-013-MAZ001-025-NYZ038>041-043-047>054-058>061-063>066-083- 084-VTZ013-015-291315- /O.CAN.KALY.FZ.W.0005.000000T0000Z-120429T1400Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- NORTHERN SARATOGA-NORTHERN WASHINGTON-SCHOHARIE- WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER- EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA- EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS- EASTERN DUTCHESS-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ILION...HERKIMER...LITTLE FALLS...MOHAWK... FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM... WELLSVILLE...SARATOGA SPRINGS...WHITEHALL...GRANVILLE... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON... PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA... MILLERTON...GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS... FORT EDWARD...CAMBRIDGE...GREENWICH...BENNINGTON...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 813 AM EDT SUN APR 29 2012 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE FREEZE WARNING FOR THE GREATER CAPITAL REGION...SARATOGA SPRINGS AND GLENS FALLS AREAS...MOHAWK AND SCHOHARIE VALLEYS...EASTERN CATSKILLS...MID HUDSON VALLEY...TACONICS...BERKSHIRES... LITCHFIELD HILLS...AND BENNINGTON AND EASTERN WINDHAM COUNTIES IN SOUTHERN VERMONT.. TEMPERATURES THIS MORNING HAVE RISEN ABOVE FREEZING ACROSS THE WARNING AREA. AS A RESULT...THE FREEZING WARNING FOR THIS MORNING HAS BEEN CANCELLED. ADDITIONAL SUB FREEZING TEMPERATURES WILL OCCUR TONIGHT INTO MONDAY MORNING...AND A FREEZE WARNING FOR THAT PERIOD WILL NEED TO BE ISSUED. $$ FRUGIS
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this freeze warning went out at Apr 28, 7:19 AM EDT, 2 hours 45 minutes earlier.
Area forecast discussion, Apr 28, 7:19 AM EDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
719 AM EDT SAT APR 28 2012
.SYNOPSIS...
HIGH PRESSURE WILL CONTINUE TO BUILD IN FROM ONTARIO AND THE
NORTHERN GREAT LAKES REGION TODAY WITH SUNNY AND COOL CONDITIONS
WITH HIGH TEMPERATURES RUNNING ABOUT 10 DEGREES BELOW NORMAL. LOW
PRESSURE WILL PASS SOUTH OF THE REGION OVER THE MIDDLE ATLANTIC
STATES TONIGHT...WITH ANOTHER WIDESPREAD FREEZE FOR MOST OF THE
AREA ...WHERE THE GROWING SEASON HAS BEGUN. HIGH PRESSURE WILL
CONTINUE TO DOMINATE OVER THE NORTHEAST SUNDAY THROUGH MONDAY WITH
TEMPERATURES MODERATING BACK TO NORMAL TO OPEN THE WORK WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 7150 AM EDT...CHILLY MORNING ACROSS ERN NY AND WRN NEW ENGLAND
WITH A BROAD UPPER LEVEL TROUGH OVER SE CANADA AND THE NORTHEAST.
NW FLOW WILL DOMINATE THE NEXT FEW DAYS WITH UNSEASONABLY COOL AND
DRY WEATHER. THE FREEZE WARNING REMAINS UP THIS MORNING.
DECREASING WINDS TO LESS THAN 10 KTS...AND THE SKIES CLEARING ARE
ALLOWABLE TEMPS TO FALL BELOW FREEZING. HOURLY TRENDS WERE DONE
WITH UPDATE...AND THE SKIES HAVE CLEARED WITH JUST A FEW CLOUDS
OVER THE NRN ZONES.
ANOTHER FREEZE WARNING WILL BE NEEDED FOR TONIGHT OR SUNDAY
MORNING WITH A HIGH CONFIDENCE OF WIDESPREAD TEMPS BELOW FREEZING
WHERE THE GROWING SEASON HAS BEGUN /EVERYWHERE BUT THE SRN
DACKS...AND SRN GREENS/. WHEN THE CURRENT HEADLINE EXPIRES...A NEW
NPW WILL BE ISSUED FOR THE FREEZE WARNING SUNDAY WARNING. THIS WAS
DONE TO AVOID CONFUSION FOR A DOUBLE HEADLINE.
IT WILL CONTINUE TO BE BREEZY TODAY...WITH TEMPS A SHADE WARMER...AS
H850 TEMPS WILL BE IN THE -1 C TO -7 C RANGE FROM SOUTH TO NORTH
OVER THE FCST AREA. PLENTY OF SUBSIDENCE ASSOCIATED WITH THE
BROAD SFC ANTICYCLONE OVER S-CNTRL ONTARIO...AND THE NRN GREAT
LAKES REGION WILL YIELD SUNNY/MOSTLY SUNNY CONDITIONS. SOME CIRRUS
WILL INCREASE DURING THE AFTERNOON SOUTH OF THE CAPITAL
REGION...AS A STORM SYSTEM PASSES WELL SOUTH OF THE REGION OVER
THE MID ATLANTIC STATES. THE GFS BRINGS ANY LIGHT MEASURABLE OVER
RUNNING PCPN TO CLOSE TO LONG ISLAND. OVERALL...EXPECT LESS WINDY
CONDITIONS THIS AFTERNOON COMPARED TO YESTERDAY WITH HIGHS IN THE
LOWER TO MID 50S OVER THE HILLS AND VALLEYS...WITH A FEW UPPER 50S
IN THE MID HUDSON VALLEY...AND NW CT...AND 40S AND ISOLD U30S OVER
THE MTNS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
TONIGHT...LOW PRESSURE SYSTEM ZIPS QUICKLY EAST...WELL SOUTH OF THE
REGION SHORTLY AFTER MIDNIGHT. ANOTHER PIECE OF SH0RT-WAVE ENERGY
ROUNDS THE BASE OF THE NRN STREAM UPPER TROUGH CENTERED OVER THE
CANADIAN MARITIMES. A PERIOD OF LIGHT TO CALM WINDS WITH CLEARING
SKIES WILL OCCUR ACROSS THE BULK OF THE FCST AREA. WIDESPREAD
FROST...AND A FREEZE WARNING WILL BE NECESSARY /AS MENTIONED IN
THE NEAR TERM SECTION/. LOWS WILL BE IN THE 20S WITH SOME UPPER
TEENS OVER THE SRN DACKS...ERN CATSKILLS...AND SRN GREENS.
SUNDAY...LOW AND MID LEVEL COLD ADVECTION IS EXPECTED IN THE
MORNING IN THE WAKE OF AN UPPER LEVEL DISTURBANCE PASSING ACROSS
THE REGION ASSOCIATED WITH THE H500 UPPER TROUGH. SUNDAY WILL BE A
WINDIER DAY THAN SATURDAY...AS DEEPER MIXING IS ANTICIPATED.
ALSO...THE LOW LEVEL PRESSURE GRADIENT WILL INCREASE WITH A 1028
HPA SFC HIGH BUILDING IN FROM THE GREAT LAKES REGION...AND LOW
PRESSURE NEAR THE CANADIAN MARITIMES. NW WINDS OF 15 TO 25 MPH
WITH SOME GUSTS AROUND 35 MPH WILL BE POSSIBLE OVER THE ERN
CATSKILLS...CAPITAL REGION...AND BERKSHIRES. THE DEEPER MIXING AND
LOCAL DOWNSLOPING WILL ALLOW MAX TEMPS TO GENERALLY BE IN THE MID
AND UPPER 50S IN THE VALLEYS...WITH M40S TO L50S OVER THE HILLS
AND MTNS.
SUNDAY NIGHT...DECREASING WINDS WITH A STABILIZING BOUNDARY
LAYER...AND CLEARING SKIES WILL ALLOW TEMPS TO PLUMMET AGAIN. THE
SFC HIGH RIDGES RIGHT OVER NY AND PA MONDAY MORNING. IDEAL
RADIATIONAL COOLING CONDITIONS WILL YIELD ANOTHER ROUND OF
FROST...AND ANOTHER POTENTIAL FREEZE WARNING. WE WILL MENTION IT
IN THE HWO...AGAIN.
MONDAY INTO MONDAY NIGHT...THE H500 RIDGE MOVES IN OVER THE
NORTHEAST BRIEFLY...WITH A MILD RETURN FLOW OF AIR FROM THE SFC
HIGH MOVING OFF THE COAST. THE WARM ADVECTION IN THE LOW TO MID
LEVELS WILL ALLOW TEMPS TO REBOUND TO SEASONAL LATE APRIL LEVELS.
LOW TO MID 60S WILL BE COMMON FOR HIGHS IN THE VALLEYS...AND MID
AND U50S OVER THE MTNS. A LOW PRESSURE SYSTEM...AND WARM FRONT
APPROACHES FROM THE LOWER GREAT LAKES REGION...AND THE OHIO VALLEY
MONDAY NIGHT...WITH A CHANCE OF SHOWERS TOWARDS DAYBREAK.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
AS HEAD INTO A NEW MONTH...THE LONGWAVE PATTERN WILL BE RATHER FLAT
ACROSS THE CONUS DURING THE WEEK. FLOW WILL BE FAST WHICH LEADS TO
UNCERTAINTIES IN THE FORECAST WITH TIMING AND TRACK OF SYSTEMS. THE
GFSENSEMLE MEMBERS SHOW A LOT SPREAD ESPECIALLY AS THE WEEK
PROGRESSES. IT COULD BE A RATHER UNSETTLED WEEK WITH SYSTEMS MOVING
THROUGH. TEMPERATURES ARE EXPECTED TO BE SEASONABLE TUESDAY WITH
SOME RAIN SHOWERS THEN MODERATE TO ABOVE NORMAL BY 5 TO 10 DEGREES.
&&
.AVIATION /11Z SATURDAY THROUGH WEDNESDAY/...
VFR CONDITIONS EXPECTED THROUGH 12Z/SUNDAY. HAVE MOSTLY CLEAR SKIES
ACROSS FORECAST AREA SANDWICHED BETWEEN STRATOCUMULUS TO THE NE AND
HIGH/MID CLOUDS ADVANCING IN FROM THE SE. THE HIGH/MID WILL MOVE
ACROSS THE REGION TODAY AND OFF TO THE EAST OVERNIGHT.
WESTERLY WINDS WILL CONTINUE BUT NOT NEARLY AS STRONG AS FRIDAY AS
REGION REMAIN UNDER THE INFLUENCE OF THE LOW OVER CANADIAN MARITIMES.
THE LOW WILL MOVE NORTHWARD TODAY AND LOSE ITS GRIP BY THIS
EVENING. GUSTS UP TO AROUND 20 KNOTS ARE EXPECTED TODAY ESPECIALLY
DURING THE AFTERNOON WITH WINDS DIMINISHING THIS EVENING.
.OUTLOOK...
.SUN-MON NGT...VFR...NO WX.
.TUE...VFR. CHC SUB-VFR -SHRA.
.WED...VFR. SLIGHT CHC SUB-VFR -SHRA.
&&
.FIRE WEATHER...
RELATIVE HUMIDITY VALUES WILL DROP TO 15 TO 25 PERCENT SATURDAY
AND SUNDAY AFTERNOONS...
WEST TO NORTHWEST WINDS WILL GUST 20 TO 25 MPH TODAY...AND 25 TO 35
MPH SUNDAY...
HIGH PRESSURE WILL CONTINUE TO BUILD IN FROM ONTARIO AND
THE NORTHERN GREAT LAKES REGION TODAY WITH SUNNY AND COOL
CONDITIONS. LOW PRESSURE WILL PASS SOUTH OF THE REGION OVER THE
MIDDLE ATLANTIC STATES TONIGHT. HIGH PRESSURE WILL CONTINUE TO
DOMINATE OVER THE NORTHEAST SUNDAY THROUGH MONDAY WITH
TEMPERATURES MODERATING BACK TO NORMAL TO OPEN THE WORK WEEK.
RH VALUES WILL LOWER TO 15 TO 25 PERCENT THIS AFTERNOON...THEN
INCREASE TO BETWEEN 70 AND 100 PERCENT SUNDAY MORNING. RELATIVE
HUMIDITIES WILL DROP BACK TO 15 TO 25 PERCENT TOMORROW AFTERNOON.
WINDS TODAY WILL BE NORTHWEST AROUND 10 TO 15 MPH WITH GUSTS IN
THE 20 TO 25 MPH RANGE. THE WINDS WILL BECOME LIGHT TO CALM SUNDAY
MORNING. NORTHWEST WINDS WILL INCREASE AGAIN SUNDAY AFTERNOON TO
15 TO 25 MPH WITH GUSTS 25 TO 35 MPH.
THE LAST TIME OUR REGION HAD A WIDESPREAD QUARTER INCH OF RAIN OR
MORE WAS 4 DAYS AGO...WHICH WAS MONDAY. SO WE WILL MONITOR THE
DRYING THAT SHOULD OCCUR OVER THE NEXT COUPLE OF DAYS FOR ANY
POTENTIAL FIRE WEATHER ISSUES...ONCE WE SURPASS THE THRESHOLD OF 5
DAYS SINCE THE LAST QUARTER INCH OF RAIN.
&&
.HYDROLOGY...
NO HYDRO PROBLEMS ARE EXPECTED THE NEXT 5 DAYS. THE NEXT CHANCE
OF A WIDESPREAD RAINFALL WILL BE TUESDAY THROUGH WEDNESDAY WITH A
QUARTER OF AN INCH TO A HALF AN INCH POSSIBLE.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FREEZE WARNING UNTIL 10 AM EDT THIS MORNING FOR CTZ001-013.
NY...FREEZE WARNING UNTIL 10 AM EDT THIS MORNING FOR NYZ038>041-043-
047>054-058>061-063>066-083-084.
MA...FREEZE WARNING UNTIL 10 AM EDT THIS MORNING FOR MAZ001-025.
VT...FREEZE WARNING UNTIL 10 AM EDT THIS MORNING FOR VTZ013-015.
&&
SYNOPSIS...WASULA
NEAR TERM...WASULA
SHORT TERM...WASULA
LONG TERM...IAA
AVIATION...IAA
FIRE WEATHER...NAS/WASULA
HYDROLOGY...WASULAHazardous weather outlook, Apr 28, 3:52 AM EDT, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 352 AM EDT SAT APR 28 2012 CTZ001-013-MAZ001-025-NYZ038>041-043-047>054-058>061-063>066-083-084- VTZ013-015-291100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- NORTHERN SARATOGA-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-EASTERN WINDHAM- 352 AM EDT SAT APR 28 2012 ...FREEZE WARNING IN EFFECT UNTIL 10 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GREATER CAPITAL DISTRICT... SARATOGA AND GLENS FALLS REGION...MOHAWK VALLEY...SCHOHARIE VALLEY...EASTERN CATSKILLS...MID HUDSON VALLEY...TACONICS... BERKSHIRES...LITCHFIELD HILLS...AND BENNINGTON AND EASTERN WINDHAM COUNTIES IN SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ADDITIONAL FREEZE WARNINGS WILL BE NEEDED SUNDAY AND MONDAY MORNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ032-033-042-082-VTZ014-291100- NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN FULTON- WESTERN WINDHAM- 352 AM EDT SAT APR 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN AND WESTERN ADIRONDACKS OF EAST CENTRAL NEW YORK...AND WESTERN WINDHAM COUNTY OF SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
Nearby
Freeze Warnings in New York, 2012Freeze Warnings in Vermont, 2012Freeze Warnings in Connecticut, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.